Texas, 2012Damaging Winds in Texas, October 13, 2012
October 13, 2012 · NWS OUN · 2 events in 1 county or zone
Numerous quasi-discrete thunderstorms developed along and ahead of a dryline that pushed into western north Texas during the afternoon. Some wind damage was reported with the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous quasi-discrete thunderstorms developed along and ahead of a dryline that pushed into western north Texas during the afternoon. Some wind damage was reported with the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 13, 2:45 PM CST, 27 minutes earlier.
Area forecast discussion, Oct 13, 2:45 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT SAT OCT 13 2012
...SEVERE THUNDERSTORMS EXPECTED THROUGH 1 AM CDT TONIGHT
SOUTHEAST OF A CHEROKEE TO QUANAH LINE...
.DISCUSSION...
THE MAIN CONCERN IS ONGOING SEVERE THUNDERSTORMS.
CURRENT STORMS NEAR A SEYMOUR TO EL RENO LINE HAVE DEVELOPED JUST
AHEAD AND EAST OF THE DRYLINE. GENERALLY THINK THESE STORMS WILL
CONGEAL INTO ONE MAIN LINE BY 7 PM CDT NEAR AN ARCHER CITY TO ADA
LINE AND QUICKLY MOVE EAST...LIKELY EXITING ATOKA AND BRYAN
COUNTIES BY 1 AM CDT. THINK THE LATEST HRRR RUNS HANDLE THIS
WELL.
THE MAIN HAZARD IS DAMAGING WINDS UP TO 70 MPH...ESPECIALLY ONCE
STORMS FORM INTO ONE MAIN LINE. A COLD POOL OF AIR SEEMS TO BE
DEVELOPING WITH THE LINE OF STORMS FROM FREDERICK TO EL RENO
WHICH WILL ONLY GET STRONGER OVER THE NEXT FEW HOURS. NOT TO
MENTION...FORCING FROM THE APPROACHING MID/UPPER LOW/TROUGH OVER
WESTERN KANSAS AND THE PANHANDLES WILL ALLOW THE LINE OF STORMS
TO GROW AND PERHAPS ACCELERATE OVER THE NEXT SEVERAL HOURS.
THERE IS A POTENTIAL FOR TORNADOES AND LARGE HAIL UP TO GOLF
BALLS WITH DISCRETE SUPERCELLS AHEAD OF THE MAIN DEVELOPING
LINE...WHICH APPEARS TO BE MOST LIKELY SOUTHEAST OF A KNOX
CITY TO OKLAHOMA CITY TO CHANDLER LINE. LOW LCLS WITH SURFACE
DEWPOINTS AROUND 70 DEGREES...50-100 J/KG 0-3KM MLCAPE...AND
0-1 KM SRH 150 TO 300 M2/S2 SUPPORT LOW LEVEL ROTATING
SUPERCELLS. ANY SUPERCELLS WILL MOVE NORTHEAST AROUND
50 MPH.
ALL SEVERE STORMS WILL END BY 1 AM CDT TONIGHT.
BEYOND TONIGHT...GENERALLY DRY AND QUIET WEATHER WILL
PREVAIL. DID NOT CHANGE ANYTHING BEYOND SUNDAY.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 52 80 53 83 / 70 0 0 0
HOBART OK 51 82 51 82 / 10 0 0 0
WICHITA FALLS TX 55 83 54 86 / 70 0 0 0
GAGE OK 48 81 43 86 / 10 0 0 0
PONCA CITY OK 53 79 48 81 / 40 0 0 0
DURANT OK 60 82 54 84 / 100 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
06/17
Hazardous weather outlook, Oct 13, 3:10 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SAT OCT 13 2012
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
410 PM CDT SAT OCT 13 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 1 AM CDT TONIGHT
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS...SOUTHEAST OF A CHEROKEE
TO HOBART TO QUANAH LINE.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A CHEROKEE TO HOBART TO QUANAH LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS NOW THROUGH 1 AM CDT TONIGHT.
IMPACTS...
THE MAIN HAZARD IS DAMAGING WIND GUSTS UP TO 70 MPH.
GOLF BALL SIZED HAIL AND A FEW TORNADOES ARE POSSIBLE WITH DISCRETE
SUPERCELLS AHEAD OF THE MAIN LINE OF STORMS SOUTH OF A KNOX CITY TO
OKLAHOMA CITY TO CHANDLER LINE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS ARE URGED TO REMAIN ALERT AND PAY CLOSE ATTENTION
TO THE LATEST WARNINGS AND FORECASTS DUE TO ONGOING SEVERE WEATHER OPERATIONS.
DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA WHICH DEVELOPED
JUST AHEAD AND EAST OF A DRYLINE WILL FORM ONE MAIN LINE BY 7 PM CDT NEAR
AN ARCHER CITY TO ADA LINE AS FORCING FROM AN APPROACHING MID/UPPER TROUGH
INCREASES. THIS LINE WILL QUICKLY MOVE EAST AROUND 50 MPH AND INTO EASTERN
OKLAHOMA BY 1 AM CDT TONIGHT.
A FEW DISCRETE SUPERCELL THUNDERSTORMS SOUTHEAST OF THE MAIN LINE OF STORMS
WILL AFFECT LOCATIONS SOUTH OF A KNOX CITY TO OKLAHOMA CITY TO CHANDLER LINE
THROUGH AT LEAST 7 PM CDT. THESE STORMS MAY PRODUCE TORNADOES AND LARGE HAIL
UP TO THE SIZE OF GOLF BALLS. THE DEVELOPING LINE OF STORMS MAY OVERTAKE
ANY DISCRETE SUPERCELLS AFTER 7 PM CDT.
DUE TO MODERATE INSTABILITY AND UNSEASONABLY STRONG WIND SHEAR...SOME
STORMS WILL BE SEVERE THROUGH 1 AM CDT TONIGHT.
ALL STORMS AND THE SEVERE WEATHER THREAT WILL END BY 1 AM CDT TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY OCT 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL AROUND AN INCH OR TWO FROM STORMS MAY CAUSE
MINOR FLOODING ANYWHERE SOUTHEAST OF A CHEROKEE TO HOBART TO QUANAH LINE
THROUGH 1 AM CDT TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
PRIMARILY QUIET WEATHER WILL OCCUR FROM SUNDAY THROUGH THE END OF NEXT
WEEK. OUR NEXT CHANCE FOR THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT AS
AN UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE THROUGH THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.
MBSIn the hours before
Special weather statement, Oct 13, 2:16 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 316 PM
CDT SAT OCT 13 2012
OKZ023-027-038-132100-
CADDO OK-GRADY OK-COMANCHE OK-
316 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...
SOUTHWESTERN GRADY AND NORTHEASTERN COMANCHE COUNTIES UNTIL 400 PM
CDT...
AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT SILL...
MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAWTON...RUSH SPRINGS...ELGIN...CYRIL...FLETCHER...STERLING...
CEMENT...AGAWAM...LAKE ELLSWORTH...FORT SILL...LAVERTY AND ACME.
LAT...LON 3457 9846 3469 9855 3504 9812 3483 9778
TIME...MOT...LOC 2011Z 225DEG 37KT 3465 9845
Special weather statement, Oct 13, 2:31 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT SAT OCT 13 2012
OKZ031-032-042-132100-
SEMINOLE OK-PONTOTOC OK-HUGHES OK-
331 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...
CENTRAL PONTOTOC AND SOUTHWESTERN HUGHES COUNTIES UNTIL 400 PM CDT...
AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FITZHUGH...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ADA...KONAWA...BYNG...FRANCIS...FITZHUGH AND SASAKWA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3463 9663 3465 9690 3499 9674 3499 9642
TIME...MOT...LOC 2029Z 216DEG 36KT 3471 9679
30
Special weather statement, Oct 13, 2:39 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 339 PM
CDT SAT OCT 13 2012
TXZ087>089-132130-
BAYLOR TX-ARCHER TX-KNOX TX-
339 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAYLOR...NORTHWESTERN
ARCHER AND SOUTHEASTERN KNOX COUNTIES UNTIL 430 PM CDT...
AT 335 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MABELLE...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SEYMOUR...HOLLIDAY...GOREE...MABELLE...LAKE DIVERSION...BOMARTON...
DUNDEE...MANKINS AND LAKESIDE CITY.
LAT...LON 3348 9967 3383 9897 3383 9854 3344 9926
TIME...MOT...LOC 2035Z 239DEG 35KT 3363 9913
Special weather statement, Oct 13, 2:51 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 351 PM
CDT SAT OCT 13 2012
OKZ037-044-TXZ085-086-132130-
COTTON OK-TILLMAN OK-WICHITA TX-WILBARGER TX-
351 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COTTON...
SOUTHEASTERN TILLMAN...NORTHWESTERN WICHITA AND EAST CENTRAL
WILBARGER COUNTIES UNTIL 430 PM CDT...
AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELECTRA...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELECTRA...GRANDFIELD...RANDLETT...DEVOL AND HAYNESVILLE.
LAT...LON 3400 9897 3412 9901 3433 9857 3415 9843
TIME...MOT...LOC 2049Z 243DEG 27KT 3407 9890
Special weather statement, Oct 13, 2:58 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 357 PM
CDT SAT OCT 13 2012
OKZ037-038-044-132145-
COTTON OK-TILLMAN OK-COMANCHE OK-
358 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COTTON...
NORTHEASTERN TILLMAN AND SOUTHWESTERN COMANCHE COUNTIES UNTIL 445
PM CDT...
AT 353 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHATTANOOGA...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAWTON...GERONIMO...CHATTANOOGA...FAXON AND FORT SILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3437 9876 3447 9882 3469 9842 3446 9820
TIME...MOT...LOC 2053Z 243DEG 27KT 3442 9872
Special weather statement, Oct 13, 3:05 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 405 PM
CDT SAT OCT 13 2012
OKZ044-TXZ086-089-090-132145-
COTTON OK-WICHITA TX-CLAY TX-ARCHER TX-
405 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COTTON...SOUTHEASTERN
WICHITA...NORTHWESTERN CLAY AND ARCHER COUNTIES UNTIL 445 PM CDT...
AT 403 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED NEAR DUNDEE
AND WICHITA FALLS...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...SHEPPARD AFB...IOWA PARK...HENRIETTA...ARCHER CITY...
HOLLIDAY...PETROLIA...BYERS...SCOTLAND...DEAN...MEGARGEL...JOLLY...
DUNDEE...LAKE KICKAPOO...LAKE ARROWHEAD...MANKINS...KAMAY...
LAKESIDE CITY...PLEASANT VALLEY AND CASHION.
LAT...LON 3344 9894 3385 9894 3420 9826 3387 9800
TIME...MOT...LOC 2103Z 243DEG 27KT 3373 9885
Thunderstorm Wind, Clay
- When
- October 13, 3:12 PM CST
- Where
- Clay County, 4.87 mi SW of Charlie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 34.060, -98.390
Significant wind damage occurred in Thornberry. Large overhead doors were blown into a barn. A cattle barn which was open on the south side was blown away, tearing welds from metal poles cemented into the ground. Cemented poles on the south side of the barn were also pulled out of the ground. Another barn had its metal roof blown off. Power lines were down across FM-171. A door was blown off a mobile home, highway signs were blown down, and trees and large limbs were downed.
Thunderstorm Wind, Clay
- When
- October 13, 3:20 PM CST
- Where
- Clay County, Petrolia
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 34.010, -98.230
Power poles were reported down near Highway 148 and FM 2332.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, October 13, 20121 death · $20,000 · 1 in hail · 13 events
- Tornado and Damaging Winds in Arkansas, October 13, 20122 injured · $125,000 · EF1 · 7 events
- Tornado and Flash Flood in Oklahoma, October 13, 20122 injured · $40,000 · EF1 · 15 events
- Tornado and Damaging Winds in Arkansas, October 13 to 14, 2012$68,000 · EF1 · 6 events
- Hail and Damaging Winds in Texas, October 13, 20121.75 in hail · 21 events
- High Wind in Montana, October 13 to 16, 201276 kt wind · 20 events
- Frost and Freeze in Virginia, October 13, 201214 events
- Frost and Freeze in West Virginia, October 13, 201213 events
- Frost and Freeze in Maryland, October 13, 201210 events
- Hail and Heavy Rain in Iowa, October 13 to 14, 20120.75 in hail · 10 events
- Hail and Damaging Winds in Texas, October 13, 2012$12,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Kansas, October 13, 20121 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411758, 411757.